Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Eun Jung Park 3 Articles
Assessment of early nutritional state in critical patients with intoxication and the effect of nutritional status on prognosis
Dong-wan Ko, Sangcheon Choi, Young-gi Min, Hyuk jin Lee, Eun Jung Park
J Korean Soc Clin Toxicol. 2021;19(2):93-99.   Published online December 31, 2021
DOI: https://doi.org/10.22537/jksct.2021.19.2.93
  • 116 View
  • 0 Download
AbstractAbstract PDF
Purpose: Nutritional status and support in critically ill patients are important factors in determining patient recovery and prognosis. The aim of this study was to analyze the early nutritional status and the methods of nutritional support in critically ill patients with acute poisoning and to evaluate the effect of nutritional status on prognosis. Methods: A retrospective study was conducted in tertiary care teaching hospital from January 2018 to December 2020. in an emergency department of university hospital, 220 patients who were stayed more than 2 days of poisoning in intensive care unit were enrolled. Results: 155 (70.5%) of patients with acute poisoning had low-risk in nutritional risk screening (NRS). Patients with malignancy had higher NRS (low risk 5.2%, moderate risk 18.5%, high risk 13.2%, p=0.024). Patients of 91.4% supplied nutrition via oral route or enteral route. Parenteral route for starting method of nutritional support were higher in patients with acute poisoning of herbicide or pesticide (medicine 3.2%, herbicide 13.8%, pesticide 22.2%, p=0.000). In multivariate logistic regression analysis, herbicide or pesticide intoxication, higher risk in NRS and sequential organ failure assessment over 4.5 were affecting factor on poor recovery at discharge. Conclusion: NRS in patients intoxicated with herbicide or pesticide were higher than that in patients intoxicated with medicine intoxication. Enteral nutrition in patients intoxicated with herbicide or pesticide was less common. Initial NRS was correlated with recovery at discharge in patient with intoxication. It is expected to be helpful in finding patients with high-risk nutritional status in acute poisoning patients and establishing a treatment plan that can actively implement nutritional support.
Assessment and Methods of Nutritional Support during Atropinization in Organophosphate and Carbamate Poisoning Cases
Jong-uk Park, Young-gi Min, Sangcheon Choi, Dong-wan Ko, Eun Jung Park
J Korean Soc Clin Toxicol. 2020;18(2):123-129.   Published online December 31, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.2.123
  • 109 View
  • 2 Download
AbstractAbstract PDF
Purpose: Atropine is an antidote used to relieve muscarinic symptoms in patients with organophosphate and carbamate poisoning. Nutritional support via the enteral nutrition (EN) route might be associated with improved clinical outcomes in critically ill patients. This study examined the administration of nutritional support in patients undergoing atropinization, including methods of supply, outcomes, and complications. Methods: A retrospective observational study was conducted in a tertiary care teaching hospital from 2010 to 2018. Forty-five patients, who were administered with atropine and on mechanical ventilation (MV) due to organophosphate or carbamate poisoning, were enrolled. Results: Nutritional support was initiated on the third day of hospitalization. Thirty-three patients (73.3%) were initially supported using parenteral nutrition (PN). During atropinization, 32 patients (71.1%) received nutritional support via EN (9) or PN (23). There was no obvious reason for not starting EN during atropinization (61.1%). Pneumonia was observed in both patient groups on EN and PN (p=0.049). Patients without nutritional support had a shorter MV duration (p=0.034) than patients with nutritional support. The methods of nutritional support during atropinization did not show differences in the number of hospital days (p=0.711), MV duration (p=0.933), duration of ICU stay (p=0.850), or recovery at discharge (p=0.197). Conclusion: Most patients undergoing atropinization were administered PN without obvious reasons to preclude EN. Nutritional support was not correlated with the treatment outcomes or pneumonia. From these results, it might be possible to choose EN in patients undergoing atropinization, but further studies will be necessary.
The Intoxication of Beta Blocker with Psychiatric Drugs Focused on the Cardiovascular Adverse Effects
Sung Woo Joo, Young-Gi Min, Sang-Cheon Choi, Eun Jung Park
J Korean Soc Clin Toxicol. 2016;14(2):100-106.   Published online December 31, 2016
DOI: https://doi.org/10.22537/jksct.2016.14.2.100
  • 70 View
  • 0 Download
AbstractAbstract PDF
Purpose: Beta blocker (BB) has been prescribed for anxiety and panic disorder. Patients intoxicated by psychiatric drugs have often been exposed to BB. Moreover, BB overdose has adverse effects including cardiovascular effects, which can be life-threatening. This study was conducted to identify the characteristics of BB intoxication with psychiatric drugs and the adverse effects on the cardiovascular system. Methods: A single center, retrospective study was performed from January 2010 to December 2015. A total of 4,192 patients visited the emergency department (ED) with intoxication, and 69 with BB intoxication were enrolled. Results: Overall, 64 patients (92.8%) of enrolled patients were intoxicated with drugs prescribed for the purpose of psychiatric disorders. Propranolol was the most common BB (62 cases, 96.2%), and the median dose was 140.0 mg (25%-75% 80.0-260.0). Twenty-four patients (37.5%) had experienced cardiovascular events, and these patients tended to have decreased mentality, hypotension and coingestion with quetiapine. An initial mean arterial pressure (MAP) below 65 mmHg (odds ratio 10.069, 95% confidence interval 1.572-64.481, p=0.015) was identified as a factor of cardiovascular event upon multiple logistic regression analysis. Conclusion: Initial MAP below 65 mmHg was a factor of cardiovascular adverse effect in patients of BB intoxication with psychiatric drugs.

JKSCT : Journal of The Korean Society of Clinical Toxicology